Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 23, NWS Detroit, MI

August 19, 2010Macomb County, Michigan

NWS Detroit, MI issued this tornado warning at Aug 19, 2010, 7:40 PM EDT for Macomb County, Michigan. It was in force for 20 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2010, 7:40 PM EDT (23:40 UTC)
Expired
Aug 19, 2010, 8:00 PM EDT
In force
20 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon

County Macomb County, MI

The radar

The Detroit radar (KDTX), 53 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 7:40 PM EDTTSTM WND GST 703 Ssw Mount Clemens, MI
Aug 19, 7:43 PM EDTTORNADO2 Sw Mount Clemens, MIA NATIONAL WEATHER SERVICE STORM SURVEY CONFIRMED AN EF0 TORNADO TOUCHED DOWN ON GROESBECK HIGHWAY, A HALF MILE NORTH OF 16 MILE ROAD. THE TORNADO...WITH WINDS ESTIMATED UP TO 85 MPH...TOUCHED DOWN AT 743 PM AND TRACKED TO THE SOUTH-SOUTHEAST BEFORE LIFTING AT
Aug 19, 7:45 PM EDTTSTM WND DMG3 Ese Mount Clemens, MISEVERAL TREES DOWN
Aug 19, 7:45 PM EDTTSTM WND DMG3 Ssw Mount Clemens, MILARGE LIMBS DOWN AT 15 MILE AND LITTLE MACK
Aug 19, 7:45 PM EDTTSTM WND DMG3 Ssw Mount Clemens, MIMULTIPLE LARGE TREES DOWN NEAR THE INTERSECTION OF GRATIOT AND 15 MILE ROADS. NUMEROUS TREES SNAPPED SEVERAL FEET ABOVE THE GROUND.
Aug 19, 7:45 PM EDTTSTM WND DMGClinton Township, MINUMEROUS TREES DOWNED BETWEEN 8 AND 18 INCHES IN DIAMETER
Aug 19, 7:45 PM EDTTSTM WND DMGMount Clemens, MISEVERAL LARGE TREES UP TO 18 INCHES IN DIAMETER DOWNED
Aug 19, 7:46 PM EDTTSTM WND DMG1 Ssw Mount Clemens, MITREE DIVIDED HOUSE IN HALF
Aug 19, 7:48 PM EDTTSTM WND DMG3 Sse Mount Clemens, MIUPROOTED TREES 30 INCHES IN DIAMETER AND ANOTHER TREE SNAPPED 4 FEET ABOVE THE GROUND
Aug 19, 7:48 PM EDTTSTM WND GST 605 S Mount Clemens, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WFUS53 KDTX 192340
TORDTX
MIC099-200015-
/O.NEW.KDTX.TO.W.0023.100819T2340Z-100820T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
740 PM EDT THU AUG 19 2010

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MACOMB COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 815 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR MOUNT CLEMENS...AND MOVING SOUTHEAST AT 35
  MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  ST. CLAIR SHORES AROUND 745 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WARREN...             STERLING HEIGHTS...   ST. CLAIR SHORES...
  MOUNT CLEMENS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4267 8273 4265 8277 4264 8281 4262 8281
      4259 8277 4256 8279 4256 8283 4251 8288
      4246 8288 4245 8308 4261 8309 4268 8272
TIME...MOT...LOC 2340Z 306DEG 30KT 4257 8290

$$
2 follow-up statements
933 
WWUS53 KDTX 192349
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
749 PM EDT THU AUG 19 2010

MIC099-200015-
/O.CON.KDTX.TO.W.0023.000000T0000Z-100820T0015Z/
MACOMB MI-
749 PM EDT THU AUG 19 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN MACOMB COUNTY
UNTIL 815 PM EDT...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR MOUNT CLEMENS...MOVING SOUTHEAST AT 35 MPH.

THIS DANGEROUS STORM WILL AFFECT METRO BEACH METRO PARK BEFORE 
MOVING INTO LAKE ST CLAIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4267 8273 4265 8277 4264 8281 4262 8281
      4259 8277 4256 8279 4256 8283 4251 8288
      4246 8288 4245 8308 4261 8309 4268 8272
TIME...MOT...LOC 2348Z 306DEG 30KT 4254 8283

$$
344 
WWUS53 KDTX 200000
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
800 PM EDT THU AUG 19 2010

MIC099-200010-
/O.CAN.KDTX.TO.W.0023.000000T0000Z-100820T0015Z/
MACOMB MI-
800 PM EDT THU AUG 19 2010

...THE TORNADO WARNING FOR SOUTHERN MACOMB COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA INTO LAKE ST CLAIR.

LAT...LON 4267 8273 4265 8277 4264 8281 4262 8281
      4259 8277 4256 8279 4256 8283 4251 8288
      4246 8288 4245 8308 4261 8309 4268 8272
TIME...MOT...LOC 0000Z 306DEG 30KT 4248 8272

$$


SF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Aug 19, 7:24 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 19, 7:24 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT THU AUG 19 2010

.AVIATION...

COLD FRONT CURRENTLY SAGGING SOUTH THROUGH THE AREA WILL SHIFT WINDS
FROM WEST TO NORTHEAST EARLY IN THE FORECAST. SCATTERED SHOWERS AND
THUNDERSTORMS ALONG AND BEHIND THIS FEATURE MAY ALSO BRUSH FNT/DET
EARLY IN THE FORECAST PERIOD AS THEY EXIT THE MBS AREA. ONCE THESE
STORMS WEAKEN AND MOVE EAST OF THE AREA...EXPECT VFR CONDITIONS AT
ALL SITES WITH EAST/NORTHEAST WINDS OVERNIGHT VEERING TO THE SOUTH
WITH TIME AS A WARM FRONT LIFT BACK NORTH THROUGH THE AREA FRIDAY.

&&

.PREV DISCUSSION...ISSUED 358 PM EDT THU AUG 19 2010

SHORT TERM...THIS EVENING AND TONIGHT

TAIL END OF MAIN SHORTWAVE ENERGY...NOW POSITIONED ACROSS ONTARIO
AND QUEBEC...SUPPORTED THE MAINTENANCE OF SCATTERED THUNDERSTORM
ACTIVITY ALL DAY ACROSS PORTIONS OF CENTRAL LOWER MICHIGAN.
SATELLITE IMAGERY SUGGESTS THE BULK OF LARGE SCALE FORCING HAS
VACATED THE PREMISES...WITH MUCH OF THE BACKGROUND SUPPORT NOW
HANDED OVER TO THE FRONTAL CIRCULATION.

THE BELT OF THE COUPLED JET STRUCTURE IS IN PLACE OVERHEAD...AND IS
SUPPORTING 0-6KM BULK SHEAR IN EXCESS OF 40 KNOTS. BEHAVIOR OF CELLS
THIS AFTERNOON DEFINITELY SUPPORTS THAT AMOUNT OF SHEAR...WITH A
RATHER SURPRISING LONGEVITY TO THE DISCRETENESS. INSTABILITY REMAINS
THE MARGINAL COMPONENT...SBCAPES OF 1000-1200 J/KG AND MLCAPES SUB
1000 J/KG. THE CELL EARLIER ACROSS TUSCOLA COUNTY MADE IT TO SEVERE
LIMITS..WITH SUSPICION THAT DIURNAL HEATING PEAK PLAYED A FACTOR.
WITH THE LACK OF FORCING FOR ASCENT...THE COVERAGE OF SHOWERS AND
THUNDERSTORMS SHOULD REMAIN SCATTERED FOR THE REMAINDER OF THE
EVENT. THE SEVERE THREAT REMAINS RATHER LIMITED WITH MEAGER LAPSE
RATES OVERALL...WITH PERHAPS A WINDOW FOR ISOLATED SEVERE DURING THE
NEXT COUPLE OF HOURS. AN ADDITIONAL WEAK CYCLONIC VORTICITY
FILAMENT IS POISED TO SWEEP ACROSS SOUTHEASTERN MICHIGAN YET THIS
AFTERNOON/EARLY THIS EVENING. THEREFORE...THE CHANCE/SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS CONTINUES FOR POINTS SOUTHWARD (BETWEEN
THE I 69 AND I 94 CORRIDORS) PRIOR TO 3-4Z. THE FRONTAL
PASSAGE/VEERING TO EASTERLIES THIS EVENING WILL QUICKLY END THE
THREAT FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE NIGHT.

A VERY DRY AIRMASS BEHIND THE COLD FRONT WILL ALLOW LOWS TONIGHT TO
DIP INTO THE 50S ACROSS THE NORTH WITH LOWER 60S ACROSS THE SOUTH.

LONG TERM...

UPPER LEVEL TROUGH/JET ENERGY WILL COME OUT OF THE CENTRAL ROCKIES
AND MOVE THROUGH THE GREAT LAKES REGION DURING THE FIRST HALF OF THE
WEEKEND. GOOD MOISTURE PLUME/850-700 MB THETA-E RIDGE AHEAD OF THE
COLD FRONT SHOULD PROVIDE A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS
ON SATURDAY. BEFORE WE GET THERE...WILL HAVE TO WATCH WARM FRONT
WHICH LIFTS NORTH THROUGH THE WESTERN GREAT LAKES TOMORROW.
HOWEVER...WITH UPPER LEVEL RIDGE IN PLACE OVER THE CENTRAL GREAT
LAKES...EXPECTING ACTIVITY TO REMAIN MAINLY CONFINED TO OUR
NORTHWEST WHERE THE BETTER DEFINED WARM FRONT WILL RESIDE...AS MAIN
SHORTWAVE LIFTS NORTHEAST INTO LAKE SUPERIOR. SURFACE WINDS OUT OF
THE SOUTHEAST SHOULD ALSO TAMPER OUR WARMUP AND INSTABILITY TO A
DEGREE...AND MAINTAINED THE LOW TO MID 80S FORECAST.

850 MB THERMAL RIDGE AXIS AROUND 20 C WOULD SUPPORT MAXES AROUND 90
DEGREES ON SATURDAY...BUT FORECAST WILL BANK ON HIGH SCATTERED
COVERAGE OF SHOWER/THUNDERSTORM ACTIVITY AND LIMITED INSOLATION
HOLDING MAXES IN PREDOMINATELY IN THE MID 80S.

LATEST GFS/EUROPEAN (12Z GFS) ADVERTISING THE UPPER LEVEL TROUGH
AXIS AND ASSOCIATED COLD FRONT/SURFACE LOW WILL CLEAR THE STATE BY
12Z SUNDAY...LEADING TO A WARM AND DRY SUNDAY. A LITTLE CONCERNED
THE SLOWING TREND MAY CONTINUE AS CLOSED 500 MB LOW SHOULD DEVELOP
OVER THE EASTERN GREAT LAKES...WITH NORTHERLY CYCLONIC FLOW AND
POSSIBLE SPOKE OF ENERGY COMING DOWN ON THE BACKSIDE OF THIS SYSTEM.
AT THIS POINT...DECIDED TO INCREASE SKY COVER ACROSS EASTERN AREAS.

STRONG HIGH PRESSURE LOOKS TO DOMINATE THE AREA NEXT WEEK WITH THE
EXCEPTION OF A BRIEF PERIOD IN THE TUESDAY/WEDNESDAY TIME FRAME.
DURING THAT TIME A DEEP SURFACE LOW UNDER A BROAD UPPER TROUGH WILL
TRACK ACROSS THE HUDSON BAY DROPPING A WEAKENING COLD FRONT DOWN
THROUGH THE REGION SOMETIME TUESDAY NIGHT. MODELS CONTINUE TO SHOW
LITTLE IN THE WAY OF MOISTURE WITH THIS FRONT...AND WITH THE FRONT
FORECAST TO PASS QUICKLY THOUGH THE AREA...WILL KEEP LOW CHANCE POPS
IN THE FORECAST. BETTER CHANCES FOR PRECIPITATION LOOK TO BE ACROSS
THE NORTHERN HALF OF LAKE HURON...BUT THERE IS A SLIGHT CHANCE FOR
PRECIP TO MAKE IT FURTHER SOUTH.

MARINE...

A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEASTERN MICHIGAN
TONIGHT STALLING NEAR THE OHIO BORDER TOWARDS MORNING. ALONG WITH
TRIGGERING SOME THUNDERSTORMS...THE PASSAGE OF THIS FRONT WILL ALSO
CAUSE THE WINDS TO SHARPLY VEER TO THE NORTH-NORTHEAST. THE WINDS
SHOULD ALSO BECOME RATHER GUSTY FOR A COUPLE OF HOURS FOLLOWING THE
FRONT AS COLD AIR ADVECTION CREATES AN UNSTABLE PROFILE OVER THE
LAKES. SURFACE HIGH PRESSURE WILL BUILD IN FROM THE NORTH TONIGHT
AND WILL QUICKLY DIMINISH THE WINDS DURING THE EVENING. WINDS WILL
BECOME SOUTHEASTERLY ON FRIDAY AND INCREASE IN SPEED FRI NIGHT INTO
SATURDAY IN ADVANCE OF LOW PRESSURE MOVING INTO THE REGION FROM THE
WEST. HIGH PRESSURE WILL THEN BRING LIGHTER WINDS BY SUNDAY THROUGH

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DG
SHORT TERM...CB
LONG TERM....SF/DRK
MARINE.......CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 19, 5:08 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
505 AM EDT THU AUG 19 2010

MIZ047>049-053>055-060>063-068>070-200830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
505 AM EDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN DETROIT
SUBURBS...THE INTERSTATE 69 CORRIDOR...THE TRI CITIES AND THE THUMB.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG A WEAK COLD
FRONT THAT WILL DROP SOUTHEAST THROUGH THE AREA INTO THIS EVENING.
WHILE SEVERE WEATHER WILL NOT BE WIDESPREAD...ISOLATED WIND GUSTS TO
AROUND 60 MPH WILL BE POSSIBLE ALONG WITH LARGE HAIL TO NEAR ONE
INCH IN DIAMETER. STORM MOTION WILL BE SOUTHEAST AT 30 MPH. EXPECT
THIS ACTIVITY TO DIMINISH AFTER SUNSET AS DAYTIME HEATING IS LOST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH
SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME AS THUNDERSTORM
ACTIVITY WILL REMAIN ISOLATED.

MIZ075-076-082-083-200830-
WASHTENAW-WAYNE-LENAWEE-MONROE-
505 AM EDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHTENAW...WAYNE...LENAWEE
AND MONROE COUNTIES.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AS A WEAK
COLD FRONT PROGRESSES THROUGH THE AREA. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH
SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
505 AM EDT THU AUG 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SOME STORMS WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 40 KNOTS AND HALF INCH
DIAMETER HAIL AS THEY TRACK TO THE SOUTHEAST AT 35 MPH. THESE
STORMS ARE ASSOCIATED WITH A COLD FRONT MOVING SOUTH ACROSS THE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH
SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SC/DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Aug 19, 6:17 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
617 PM EDT THU AUG 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             5 ESE FRANKENMUTH       43.29N 83.66W
08/19/2010  M0.75 INCH       TUSCOLA            MI   TRAINED SPOTTER

&&

RKULIK
Local storm report, Aug 19, 7:12 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
712 PM EDT THU AUG 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 NW METAMORA           42.96N 83.31W
08/19/2010                   LAPEER             MI   TRAINED SPOTTER

            LARGE BUSINESS SIGNS BLOWN DOWN

&&

DG
Local storm report, Aug 19, 7:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
713 PM EDT THU AUG 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     METAMORA                42.94N 83.29W
08/19/2010                   LAPEER             MI   TRAINED SPOTTER

            NUMEROUS LARGE TREES DOWNED

&&

DG
Local storm report, Aug 19, 7:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
714 PM EDT THU AUG 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND DMG     DAVISON                 43.03N 83.52W
08/19/2010                   GENESEE            MI   TRAINED SPOTTER

            NUMEROUS TREE LIMBS DOWNED

&&

DG
Local storm report, Aug 19, 7:21 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
721 PM EDT THU AUG 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND DMG     LAKE ORION              42.78N 83.24W
08/19/2010                   OAKLAND            MI   TRAINED SPOTTER

            8 TO 10 INCH DIAMETER LIMBS DOWNED

&&

DG
Local storm report, Aug 19, 7:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
738 PM EDT THU AUG 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     OXFORD                  42.82N 83.25W
08/19/2010                   OAKLAND            MI   TRAINED SPOTTER

            NUMEROUS TREES DOWNED THROUGHOUT TOWN WITH ESSENTIALLY
            ALL TREES IN DOWNTOWN AREA DAMAGED. POWERLINES ARE ALSO
            DOWNED AND ELECTRICITY IS OUT.

&&

DG

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:24 PM EDTSevere Thunderstorm WarningDTXLapeer, Sanilac, Tuscola66 min
Aug 19, 2:45 PM EDTSpecial Marine WarningDTX2 hr
Aug 19, 3:26 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola40 min
Aug 19, 4:55 PM EDTSevere Thunderstorm WarningDTXBay, Midland, Saginaw65 min
Aug 19, 5:19 PM EDTTornado WarningDTXSaginaw41 min
Aug 19, 5:32 PM EDTSevere Thunderstorm WarningDTXTuscola44 min
Aug 19, 5:46 PM EDTTornado WarningDTXGenesee, Saginaw, Tuscola59 min
Aug 19, 6:24 PM EDTSevere Thunderstorm WarningDTXLapeer47 min
Aug 19, 6:31 PM EDTSevere Thunderstorm WarningDTXGenesee29 min
Aug 19, 6:42 PM EDTSevere Thunderstorm WarningDTXOakland48 min
Aug 19, 7:04 PM EDTTornado WarningDTXMacomb, Oakland56 min
Aug 19, 7:19 PM EDTSpecial Marine WarningDTX55 min

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.